Missouri, 2025

Damaging Winds in Missouri, August 11, 2025

August 11, 2025 · NWS EAX · 2 events in 2 counties and zones

During the afternoon and evening hours of August 11th, storms brought strong wind gusts to portions of Missouri.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS EAX wrote it up.

During the afternoon and evening hours of August 11th, storms brought strong wind gusts to portions of Missouri.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before the first event at Aug 11, 5:17 PM CST, 2 hours 15 minutes earlier. Its key messages:

  • Isolated to scattered showers and thunderstorms are expected this afternoon and evening. A few storms could be strong to severe.
  • Rain chances will linger through Tuesday afternoon.
  • Temperatures will warm into late week and into the weekend, with heat indices nearing heat advisory criteria on Friday and Saturday.
Area forecast discussion, Aug 11, 5:17 PM CST, 2 hours 15 minutes before
Area Forecast Discussion
National Weather Service Kansas City/Pleasant Hill MO
617 PM CDT Mon Aug 11 2025

.KEY MESSAGES...

- Isolated to scattered showers and thunderstorms are expected
  this afternoon and evening. A few storms could be strong to
  severe.

- Rain chances will linger through Tuesday afternoon.

- Temperatures will warm into late week and into the weekend,
  with heat indices nearing heat advisory criteria on Friday
  and Saturday.

&&

.DISCUSSION...
Issued at 311 PM CDT Mon Aug 11 2025

Slow moving MCV continues to churn across the region this
afternoon. This has kicked off convection north of the Missouri
River and into NW Missouri, which for now has struggled to get
its act together (despite the fact that it is colocated with the
better deep layer wind shear - up to 40 knots of 0 to 6 km bulk
shear) due to limited instability. Meanwhile, further south, a
boundary is apparent from Warrensburg to the southwest through
Fort Scott and toward Parsons, KS. East of this boundary has
remained relatively sunny, and has allowed for temperatures to
rise into the mid 80s. As such, a bullseye of up to 4500 J/kg of
SB CAPE resides near the OK/KS border just west of Joplin with
a tongue of 3000+ J/kg of SB CAPE extending to the northeast
into Bates and Henry counties in Missouri (and a tight CAPE
gradient to the northwest). More robust convection is ongoing
along and ahead of this boundary, and think that if we were to
see a strong to severe storm, it would be along and south of a
Butler to Boonville line. With backed surface/low level winds,
low level hodographs have become a bit elongated with up to 150
m2/s2 of 0 to 1 km SRH, so cannot completely rule out a brief
tornado.

Additional convective development will be possible
later tonight, into the overnight hours and morning hours of
Tuesday, and perhaps even into Tuesday afternoon as the front
remains over the region with southwesterly mid level flow
interacting with as the H5 trough axis remains west of the CWA.
By tomorrow evening/night, another mid/upper level trough
descends out of the Canadian Prairies and into the Great Lakes
region, which should finally send the surface cold front and mid
level trough axis through the CWA and surface high pressure
building in over Iowa, putting an end to any lingering
precipitation chances.

By Wednesday, ridging across the western CONUS (associated with
a 594 dam H5 high centered near the Four Corners) builds
eastward over the region. This continues to slide eastward into
Thursday and Friday, with the H5 high and ridge axis sitting on
top of the region by this weekend. This will yield a warming
trend, with high temperatures climbing into the low to mid 90s
and max heat indices ranging from 100 to 107 degrees by Friday
and Saturday with dry conditions prevailing.

&&

.AVIATION /00Z TAFS THROUGH 00Z TUESDAY/...
Issued at 614 PM CDT Mon Aug 11 2025

Thunderstorms are expected to remain well east of area TAF
sites through this evening. VFR conditions are expected to
prevail through Tuesday. BKN to OVC ceilings through tonight
will begin to improve through late morning. South winds this
evening will become more southwest and west through the period.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...None.
KS...None.

&&

DISCUSSION...Williams
AVIATION...Kurtz
Hazardous weather outlook, Aug 11, 4:05 AM CST, 15 hours 27 minutes before
Hazardous Weather Outlook
National Weather Service Kansas City/Pleasant Hill MO
0505 AM CDT Mon Aug 11 2025

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-121005-
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS-
Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler-
Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton-
Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton-
Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis-
Cooper-Bates-Henry-
0505 AM CDT Mon Aug 11 2025

This hazardous weather outlook is for northwest...north central and
west central Missouri...as well as extreme eastern Kansas.

.DAY ONE...Through tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

The probability for widespread hazardous weather is low.

.KEY MESSAGES...

- Showers and storms remain possible this morning and through
  the afternoon into the evening.

- Heavy rainfall remains possible this morning and through the
  afternoon into the evening.

- Drier conditions and warming temperatures are likely by mid
  to late week.

In the hours before

Special weather statement, Aug 11, 5:16 PM CST, 2 hours 16 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
616 PM CDT Mon Aug 11 2025

MOZ039-045-112345-
Saline MO-Pettis MO-
616 PM CDT Mon Aug 11 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTH CENTRAL PETTIS AND SOUTH
CENTRAL SALINE COUNTIES THROUGH 645 PM CDT...

At 615 PM CDT, Doppler radar was tracking a strong thunderstorm near
Houstonia, or 10 miles southeast of Sweet Springs, moving north at 15
mph. This storm is moving away from Sedalia.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Hughesville.

This includes Interstate 70 in Missouri between mile markers 71 and
80.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3880 9322 3881 9332 3898 9334 3897 9314
TIME...MOT...LOC 2315Z 182DEG 15KT 3886 9327

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

Krull
Special weather statement, Aug 11, 5:42 PM CST, 1 hour 50 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
642 PM CDT Mon Aug 11 2025

MOZ054-120015-
Henry MO-
642 PM CDT Mon Aug 11 2025

...A STRONG THUNDERSTORM WILL IMPACT EASTERN HENRY COUNTY THROUGH 715
PM CDT...

At 642 PM CDT, Doppler radar was tracking a strong thunderstorm near
Calhoun, or 9 miles east of Clinton, moving north at 25 mph.

HAZARD...Wind gusts up to 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Windsor, Calhoun, Coal, Tightwad, and Truman Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3827 9369 3855 9369 3856 9351 3821 9353
TIME...MOT...LOC 2342Z 183DEG 20KT 3838 9359

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

Krull
Special weather statement, Aug 11, 5:59 PM CST, 1 hour 33 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
659 PM CDT Mon Aug 11 2025

MOZ054-120045-
Henry MO-
659 PM CDT Mon Aug 11 2025

...A STRONG THUNDERSTORM WILL IMPACT EASTERN HENRY COUNTY THROUGH 745
PM CDT...

At 658 PM CDT, Doppler radar was tracking a strong thunderstorms
near Deepwater, or 8 miles south of Clinton, and other storms
portions of Hentry County, moving northeast at 20 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail. Heavy rainfall
         may lead to some flooding.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Clinton, Calhoun, Deepwater, Coal, Brownington, Tightwad, La Due, and
Truman Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3851 9375 3851 9352 3843 9351 3821 9352
      3821 9355 3822 9356 3821 9357 3821 9394
TIME...MOT...LOC 2358Z 216DEG 17KT 3825 9371

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

Krull
Special weather statement, Aug 11, 6:46 PM CST, 46 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
746 PM CDT Mon Aug 11 2025

MOZ044-045-120115-
Johnson MO-Pettis MO-
746 PM CDT Mon Aug 11 2025

...STRONG THUNDERSTORMS WILL IMPACT CENTRAL PETTIS AND SOUTHEASTERN
JOHNSON COUNTIES THROUGH 815 PM CDT...

At 746 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Whiteman Afb to near Green Ridge to near
Sedalia. Movement was northeast at 15 mph.

HAZARD...Wind gusts between 40 and 45 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Sedalia, Warrensburg, Knob Noster, Whiteman Air Force Base, La Monte,
Leeton, Green Ridge, Whiteman Afb, Sedalia Memorial Arpt, and Post
Oak.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3857 9378 3881 9376 3880 9306 3855 9315
TIME...MOT...LOC 0046Z 218DEG 15KT 3870 9355 3866 9341 3866 9322

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

Krull
Special weather statement, Aug 11, 7:00 PM CST, 32 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
800 PM CDT Mon Aug 11 2025

MOZ038-039-044-045-120130-
Johnson MO-Saline MO-Lafayette MO-Pettis MO-
800 PM CDT Mon Aug 11 2025

...STRONG THUNDERSTORMS WILL IMPACT NORTHERN PETTIS...SOUTHWESTERN
SALINE...SOUTHEASTERN LAFAYETTE AND NORTHEASTERN JOHNSON COUNTIES
THROUGH 830 PM CDT...

At 800 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Knob Noster to La Monte to 7 miles north
of Sedalia. Movement was north at 40 mph.

HAZARD...Wind gusts between 40-45 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Concordia, Sweet Springs, Alma, Houstonia, Emma, and Hughesville.

This includes Interstate 70 in Missouri between mile markers 58 and
84.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3910 9359 3904 9330 3911 9301 3880 9314
      3880 9358
TIME...MOT...LOC 0100Z 193DEG 33KT 3881 9358 3877 9339 3881 9322

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Krull
Special weather statement, Aug 11, 7:26 PM CST, 6 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
826 PM CDT Mon Aug 11 2025

MOZ038-039-044>046-120200-
Johnson MO-Saline MO-Lafayette MO-Pettis MO-Cooper MO-
826 PM CDT Mon Aug 11 2025

...STRONG THUNDERSTORMS WILL IMPACT NORTHERN PETTIS...SOUTHERN
SALINE...SOUTHEASTERN LAFAYETTE...NORTHWESTERN COOPER AND
NORTHEASTERN JOHNSON COUNTIES THROUGH 900 PM CDT...

At 826 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Alma to near Sweet Springs to 10 miles
west of Pilot Grove. Movement was northeast at 30 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Marshall, Concordia, Sweet Springs, Alma, Malta Bend, Blackburn,
Houstonia, Emma, Nelson, Hughesville, Blackwater, Mount Leonard, and
Grand Pass.

This includes Interstate 70 in Missouri between mile markers 56 and
93.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3898 9284 3876 9320 3895 9366 3924 9343
TIME...MOT...LOC 0126Z 240DEG 27KT 3905 9353 3897 9334 3887 9310

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Krull

The radar

The Pleasant Hill radar (KEAX), 75 km away, was scanning. The volume nearest the first event began at 01:30 UTC.

Open the radar archive at this moment

Event by event

2 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Saline

When
August 11, 7:32 PM CST to 7:33 PM CST
Where
Saline County, 0.69 mi S of Sweet Spgs
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
38.960, -93.420

Mping report of 3 inch tree limbs broken in Sweet Springs.

Thunderstorm Wind, Macon

When
August 11, 9:35 PM CST to 9:36 PM CST
Where
Macon County, 0.87 mi SE of Ethel
Measured
56 kt (64 mph) estimated gust
Reported by
Public
Coordinates
39.890, -92.740

Twenty inch diameter trees downed along with tree limbs in the Ethel area.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2025Every state in 2025This day in weather historyWarnings in Missouri, August 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1272163, 1272351.